Ask Your Health Question and Get an Answer ASAP
Thank you for usin JustAnswer . It is privilege to help you.
Since how you have ben feling symptoms of testosterone deficincey?
Did you have morning testosterone levels checked or random?
Did they check total testosterone only or free testosterone was also checked?
were you or on any meds like steroids, ketoconazole, norcotics etc?
Were you ruled out of HIV infection?
How is your kidney function?
Do you have any metabolic problem like diabetes?
Did they ever discussed with you about doing MRI of the brain( sellar region)?
What is your weight and height?
Please provide more detail. I will appreciate it.
Thank you so much for providing precise information and also for waiting. I appreciate it.
Testosterone deficiency is not uncommon problem in males around 40 or even in 30s specially if they have truncal obesity and are obese. But your BMI with given weight of 137 and height of 5-6" is 22.1 whihc falls perfectly in healthy recommended range.this low BMI might be result of muscle wasting due to testosterone deficincy as well.
HIV alone can be blamed responsible for low tesosterone levels if other causes are ruled out. About 50% of patients with AIDS and 25% with HIV positive status are known to have testosterone deficiency.
As a matter of fact, if your PSA level is above 1.4 ng/dl then testosterone therapy is contra indicated .
But you are young and this much low testosterone of 36 ng/dl mandates testosterone supplementation once prostate problem is ruled out.Prostate biopsy may or may not show any abnormal cells so it is not 100 % reliable but your urologist must be able to tell you about the options.
It is good that your testosterone levels were done and repeated as morning blood test samples and also free serum level was checked too so the labortary values seems to be reliable as true values.
I will suggest you to talk to your urologist about option of ruling out some pathology in sellar region of brain as gonadotrophic relasing hormone is relased from there and ultimately stimulates target cells in testicles to produce testosterone.
Below I have attached a link that is really useful when it comes to recommended guidelines regarding testosterone levels and management options. Hope it will be of information to you.
I will advise you might think of having second opinion from another urologist regarding your PSA problem.As your PSA was decreased dramatically once you were treated with antibiotics, it will attribute this to infection of the prostate.
Best wishes for your health and safety.